Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 111, NWS Des Moines, IA

May 16, 20174 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 16, 2017, 9:49 PM CDT for 4 counties in Iowa. It was in force for 26 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2017, 9:49 PM CDT (02:49 UTC)
Expired
May 16, 2017, 10:15 PM CDT
In force
26 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:50 PM CDTTSTM WND DMGGarner, IAPUBLIC REPORTED SHINGLES ON THE ROAD, TREES AND BRANCHES DOWN IN GARNER VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
May 16, 10:04 PM CDTTSTM WND GST 523 Ne Clear Lake, IA
May 16, 10:05 PM CDTTSTM WND GST 60Mason City, IADOWNTOWN AREA. LIMBS DOWN. POWER OUT IN THE AREA.
May 16, 10:13 PM CDTTSTM WND DMGMason City, IAMULTIPLE TREE LIMBS DOWN THROUGHOUT THE TOWN OF MASON CITY. SOME HAVE FALLEN ON POWER LINES OR BLOCKING ROADS. A FEW POWER POLES SNAPPED AS WELL. POWER OUT IN MULTIPLE LOCATIONS. TIME ESTIMATED BY RADAR.
May 16, 10:25 PM CDTTSTM WND GST 71Grafton, IATRAINED SPOTTER MEASURED A 71 MPH WIND GUST AT THEIR HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 8:46 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

948 
WUUS53 KDMX 170249
SVRDMX
IAC033-069-081-195-170315-
/O.NEW.KDMX.SV.W.0111.170517T0249Z-170517T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
949 PM CDT TUE MAY 16 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Worth County in north central Iowa...
  Northern Franklin County in north central Iowa...
  Eastern Hancock County in north central Iowa...
  Cerro Gordo County in north central Iowa...

* Until 1015 PM CDT.

* At 949 PM CDT, severe thunderstorms were located along a line
  extending from near Eagle Lake to 8 miles southeast of Garner to 7
  miles west of Hampton, moving northeast at 55 mph.

  HAZARD...70 mph wind gusts and penny size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Mason City, Garner, Northwood, Manly, Sheffield, Rockwell, Clear
  Lake, Eagle Lake, Mason City Municipal Airport, Ventura, Klemme,
  Latimer, Thornton, Plymouth, Fertile, Kensett, Meservey, Grafton,
  Hanlontown and Swaledale.

This includes Interstate 35 between mile markers 167 and 212.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 
&&

LAT...LON 4290 9303 4275 9338 4286 9350 4291 9350
      4291 9356 4311 9378 4326 9355 4326 9350
      4329 9350 4350 9321 4350 9303
TIME...MOT...LOC 0249Z 222DEG 49KT 4316 9371 4299 9350 4276 9336 

HAIL...0.75IN
WIND...70MPH
 
$$

Lee

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 9:30 PM CDT, 19 minutes earlier.

Area forecast discussion, May 16, 9:30 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
930 PM CDT Tue May 16 2017

.MESOSCALE DISCUSSION...
Issued at 930 PM CDT Tue May 16 2017

New watch until 3 am Wednesday morning. Northern cluster of storms
continues to report significant wind damagea at times...Best
corridor of instability from near Des Moines northeast toward
Waterloo. Beginning to see some inhibition develop over the south
which may dampen any surface based threat across the
south...though will need to watch with increasing low level jet
overnight. Though Low level SRH is increasing over the
southwest...0-3km CAPE is non existent. Will monitor for any
changes. Expecting northern convection to continue with better
instability axis there. /rev

&&

.SHORT TERM.../Tonight through Wednesday/
Issued at 344 PM CDT Tue May 16 2017

It will be an active 24 hours for Iowa.  For this afternoon into
very early evening, storms will fester across northern into western
Iowa due to a couple a bands of weaker theta-e advection moving
across the area.  However not expecting much out of these storms.

The overall pattern shows a broad south to southwest flow across the
state with a deep trough over the southwest United States that will
slowly lift into western Kansas and develop into a closed low by
Wednesday morning. Meanwhile at the surface a frontal boundary
extends from a surface low over Kansas northeastward through NE and
MN.  Out of the upper trough, waves of energy will get ejected from
the base of the trough across the Plains and into the Upper Midwest.
This will help in developing waves along the surface boundary which
will help to initiate storms...some of which are already developing
in KS and NE which will become more widespread as the trough begins
to lift this evening.

Storms are expected to become widespread this evening across the
west into north central Iowa with initiation along the frontal
boundary.  Instability and shear will be sufficient for severe
storms...initially over eastern KS and NE but spreading into
western/northern Iowa between 00Z and 03Z and persisting into
Wednesday morning.  Mesoanalysis already showing signs of a
weakening cap and 2500 to 3000 j/kg of CAPE over the west into north
central Iowa.  Once storms initiate and if the low level jet
develops as models prog it to...robust storms capable of large hail
and damaging wind should push into the state.  There may be a narrow
window for tornadoes but this should mainly be west of the state.
PWAT's are around 1.3 to 1.5 inches so heavy rainfall appears likely
with the strong storms.  Not thinking about a flash flood watch at
this time because much of the area missed out on the heavy rain from
last night so I believe we can take any heavy rainfall tonight.
North of Iowa not so much but we will be monitoring the heavy rain
potential.

On Wednesday the upper low will pivot northeast lifting across Iowa
through the day.  Through this time the surface low will be pivoting
across northwest Iowa dragging a cold front into the state from late
afternoon through the evening.  This will put much of our forecast
area in the warm sector through the day.  The big question for
Wednesday is whether the morning convection and expected cloud cover
through the day will allow us to realize all of the instability that
will be in place across the eastern two thirds or so of the state
(areas ahead of the frontal boundary).  If we get an hour or so of
sun, storms will rapidly develop and if that can happen they will
quickly go severe with all modes of severe weather
possible...including a few tornadoes.  Currently it does look like
there will be a lull in the morning activity before the front moves
in and the afternoon activity begins so if we can recover and get
some sun, it's going to be an active day.  For now the hazardous
weather outlook will be beefed up to include a slight risk and the
appropriate threats.

.LONG TERM.../Wednesday night through Tuesday/
Issued at 344 PM CDT Tue May 16 2017

The pattern looks to remain quite active into the weekend, but later
portions likely not as significant as what has occurred recently.
There will be a pronounced cool down as well with a period of
cooler, drier air anticipated.

Severe weather could be in progress at onset or on the downward
trend with a fairly stacked low pressure system moving through the
Missouri Valley and into NW Iowa.  Both the GFS and NAM still depict
strong deep shear in the newly upgraded Slight Risk area, but
instability will be off its peak with MLCAPEs decreasing from 1-2K
j/kg down into the hundreds. This will be more due to the loss of
low level moisture rather than cooling as the remnants of the Plains
dryline pass through the state. The true cold front still appears to
be north of Iowa through 06z. Some scattered showers may linger
north into Thursday morning but this is mainly driven by lingering
deep moisture rather than forcing, which is neutral to subsident 06-
12z.

Thursday will exit summer-like temperatures with a cooler, drier
period until rain chances increase once again. Attention will turn
to the current WA upper system as it makes its way through the
Rockies and into the central Plains into Friday and early Saturday.
This will spread fairly strongly phased thermodynamic and kinematic
forcing through the Missouri Valley into Iowa late Thursday Night
into Friday morning. The baroclinic zone aloft will reach Iowa with
strong theta-e advection and frontogenetic forcing which will
diminish slightly during the day into Saturday but still be more
than sufficient to sustain precip. Thus have a prolonged period with
likely PoPs. Initially the instability will be rather low and any
convection elevated, however the warm sector does briefly get into
southern and eastern Iowa during the day with strong deep shear so
this window will need to be watched for severe potential.

The system should exit into the end of the weekend, but precip
chances will return once again into Tuesday. The broad mean trough
that will settle into the region after this system will still be in
place with both the GFS and ECMWF showing a short wave dropping from
the Canadian provinces into the northern Plains. There are timing
and strength differences at this range of course, but there is
enough consensus for high end chance PoPs Mon Night into Tue. With
the cool mean trough still in place, much of the forcing will be
kinematic with only weak warm advection and low instability.

&&

.AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/
Issued at 632 PM CDT Tue May 16 2017

Main concern next 6 to 12 hours will be convection...with
additional storms from 15 to 23z Wednesday. Complex of storms
heading into SW Iowa now...expecting to expand northeast toward
KFOD by 03z......KMCW by 05-07z with second push across the south
nearing KDSM from 05-06Z. Have added convective gusts to sites
where more likely...magnitudes may be higher...particularly at
KDSM/KFOD. Storms likely to bring cigs down to MVFR at times with
potential for hail...but uncertainty there and will wait until
storms show more certainty. Active weather to continue to 00z
Thur./rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Previous Fcter
SHORT TERM...FAB
LONG TERM...Small
AVIATION...REV
Hazardous weather outlook, May 16, 3:27 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
327 PM CDT Tue May 16 2017

IAZ004-015-023-033-044-172030-
Emmet-Palo Alto-Pocahontas-Sac-Crawford-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms will develop late this afternoon or evening and
persist through much of the night. There is a slight risk of
severe storms mainly this evening with large hail and damaging
wind the main threat. Locally heavy rainfall is likely with the
strongest storms and may cause ponding of water in urban areas and
ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. A few storms may be severe
with large hail and damaging wind the main threat. An isolated
tornado cannot be ruled out.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight.
Spotter activation may be needed Wednesday afternoon.

IAZ006-007-028-039-050-062-074-075-084>086-094>097-172030-
Winnebago-Worth-Bremer-Black Hawk-Tama-Poweshiek-Marion-Mahaska-
Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are expected mainly this evening and tonight. There
is a slight risk for severe storms with damaging wind and large
hail the main threat. Heavy rainfall is possible with the
strongest storms which may cause ponding of water in urban areas
and ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. There is a slight risk for
severe storms. All modes of severe weather are possible.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight and
again Wednesday afternoon.

IAZ005-016-017-024>027-034>038-045>049-057>061-070>073-081>083-
092-093-172030-
Kossuth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-Butler-
Calhoun-Webster-Hamilton-Hardin-Grundy-Carroll-Greene-Boone-Story-
Marshall-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-
Warren-Adams-Union-Clarke-Taylor-Ringgold-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are likely from late this afternoon but especially
tonight. There is an enhanced risk of severe storms for the
outlook area with damaging wind and large hail the main threats
but an isolated tornado is also possible. Heavy rainfall is
possible with the storms and may cause some ponding of water in
urban areas and in ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. There is a slight risk for
severe storms...especially in the afternoon. All modes of severe
weather are possible.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight
then again on Wednesday.

FAB

In the hours before

Local storm report, May 16, 9:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             LELAND                  43.33N 93.64W
05/16/2017  M1.00 INCH       WINNEBAGO          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL
            ONGOING.

&&
Local storm report, May 16, 9:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
941 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     2 S BADGER              42.58N 94.14W
05/16/2017                   WEBSTER            IA   TRAINED SPOTTER

            HIGH WINDS. TREE BRANCHES DOWN. WINDOW
            BROKEN OUT. POWER OUT. NO ESTIMATE ON WIND
            SPEED.

&&
Local storm report, May 16, 9:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     2 N LUTHER              42.00N 93.82W
05/16/2017  E60 MPH          BOONE              IA   EMERGENCY MNGR

            NICKEL HAIL AND HEAVY RAIN.

&&
Local storm report, May 16, 9:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     2 E BOONE               42.05N 93.85W
05/16/2017  M52 MPH          BOONE              IA   AWOS

&&
Local storm report, May 16, 9:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     3 SW WEBSTER CITY       42.44N 93.87W
05/16/2017  M53 MPH          HAMILTON           IA   AWOS

&&
Local storm report, May 16, 9:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TSTM WND GST     1 W BUFFALO CENTER      43.39N 93.96W
05/16/2017  M50 MPH          WINNEBAGO          IA   FIRE DEPT/RESCUE

            VIA WEATHER STATION.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 16, 11:19 PM CDTSevere Thunderstorm WarningDMXRinggold, Union26 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningDMXDallas, Madison28 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:29 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union29 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:17 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more43 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more63 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:32 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler43 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.